The Beauty Supplement That Causes Acne

woman feeling for a pimple on her face

Share This Post

Share on facebook
Share on linkedin
Share on twitter
Share on email

The Beauty Supplement That Cause Acne

It is my mission to help you clear your skin, and I want to wave a huge red flag because many of you may be taking supplements to help your skin, hair, and nails, and chances are that there is an ingredient in those supplements that are actually making acne worse.

This is the truth and I’m going to give you the complete lowdown on this.

What is the beauty supplement that could be making your acne worse?

And the answer is BIOTIN. So, biotin is also known as vitamin B7, vitamin H, and you’ll find it in almost every single multivitamin out there. And especially you will find it in a lot of formulations that are specifically formulated for your hair, your skin, and your nails.

Now, biotin’s incredibly important because what it does is it helps metabolize carbohydrates, fats, and amino acids so that all these nutrients can be used properly within the body. And in fact, if you’re deficient in biotin, chances are that your hair is going to fall out, your skin’s going to become itchy, red, irritated, and your nails are going to become very weak and cracked.

So you definitely want to have enough biotin in your body. It’s very, very easy to get through the diet. So I’m going to tell you exactly why biotin may be aggravating your acne. It’s not the actual biotin that’s making your acne worse, it is a deficiency of B5.

What happens is biotin and vitamin B5, also known as pantothenic acid, are absobed in the intestine using the same receptors. So if you are taking a lot of biotin in a supplement, the biotin is going to hog all those receptors and the B5 is not going to be able to get any receptors, and therefore B5 will not be absorbed into the body.

And B5 is incredibly important if you have acne because it helps regulate the rate at which the surface of our skin sheds, the keratinization and desquamation. So B5 is incredibly important if you have acne. And if you’re taking biotin supplements, you’ll be deficient in B12, and that is why biotin supplements can make you break out.

So the solution to this is to consume foods that actually have very high levels of biotin and B5 at the same time. That way the food will allow the B7, the biotin, and the pantothetic acid, the B5, to be absorbed equally.  It is so much better when we actually eat whole foods and allow nutrients to be absorbed naturally instead of taking supplements, which can totally disrupt the balance.

If you are a vegetarian or a vegan, make sure to eat enough legumes if you have skin issues because you need enough B5, you need enough biotin so that the skin can be really healthy and everything can work together. So I hope that has helped you. Be sure to check all the supplements that you’re taking.

Make sure none of them contain high amounts of biotin.

Instead, get your biotin through your diet, make sure that you’re eating food sources that contain biotin and B5 like those I just mentioned, and that should help a lot because I often get patients starting my 7-Week Clear Skin Program, and I just adjust the supplements that they’re taking, eliminate a lot of supplements that they’re taking, and that can make a really big difference.

So if you’re suffering from acne, be sure to check out my 7-Week Clear Skin Program.

For sure follow me on social media, Facebook, Instagram, and Youtube, I’m there and I’m here to help you clear your skin.

So have a wonderful day. I hope that helped. 

We’ll see you soon. Bye.

 

Subscribe to the Clear Skin Newsletter

Rebalance your body and cultivate the most beautiful you.

More To Explore

Get In touch with
Dr. Stacey Shillington

drop us a line and keep in touch

Acne Treatment

Pin It on Pinterest